Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Epilepsy, started after completing medication. Taking vitamin pills. Can this be cured permanently?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
meri wife ko 10 years se mirgi ki problum hai , period approx 5 min but 7 month before medicine band karne par phir se atteck aa raha hai. XXXXXXX 5 days se medicinine nahi le rahi hai only bitamin ki medicine le rahi hai kya yeh problum sab din ke liye ja sakti hai
Posted Wed, 23 May 2012 in Brain and Spine
 
 
Answered by Dr. Shiva Kumar R 1 hour later
Hello

Thank you for sending your question.

Your question is a good one and I will work on providing you with some information and recommendations regarding the symptoms you are experiencing.

Epilepsy (also locally called as mirgi) needs to be treated with medicines. If there is recurrence of seizures after stopping the medicines you need to re-start the medicines in appropriate dosage to prevent further damage to the brain due to the seizures.

As we all know seizures can be caused due to various causes you need to see a Neurologist to know the cause for the seizures. If your wife MRI of the brain or the EEG is abnormal one has to be very careful as seizures usually recur after stopping the medicines. Epilepsy which runs in families requires medicines for a long time or even life long.

My recommendation would be for you to see a Neurologist for detailed evaluation to know the type and kind of epilepsy. Based on these details one can decide about the type and duration of the medications to be used.

I thank you again for submitting your question. I hope you find my response to be both helpful and adequate.

If you have any additional concerns regarding your question I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist.
Above answer was peer-reviewed by
 
Follow-up: Epilepsy, started after completing medication. Taking vitamin pills. Can this be cured permanently? 8 hours later
Dear sir,

Thanks for reply but sir we know that the medicine as per doctor Mr. s.k Poddar, varanasi is going to take continue. what is effect in future.

we have a baby by surgery on dt. 15/03/2012 . this is not the baby will get problum .

regards
XXXXXXX
 
 
Answered by Dr. Shiva Kumar R 16 hours later
Hello

Thanks for the follow up query

Most medicine used for epilepsy in moderate dose does not have any major side effects even if taken for a long time. Most women who take medicines will have normal babies. Only 5-6% of the babies will be affected. If the baby is normal at birth without any congenital defects, they will not have any problems in the future. Do XXXXXXX a pediatric cardiologist for an ECHO when the baby is one year old to exclude problems in the heart.

Do continue on the medicines prescribed by the Neurologist and prevent epilepsy and brain damage in the future.

I thank you again for submitting your question. I hope you find my response to be both helpful and adequate.

If you have any additional concerns regarding your question I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor